Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 20, NWS Wichita, KS

April 7, 200613 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 7, 2006, 10:08 PM CDT for 13 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 10:08 PM CDT (03:08 UTC)
Expired
Apr 8, 2006, 2:44 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 29 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 080310
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT FRI APR 7 2006

...THE WIND ADVISORY FOR MOST OF CENTRAL KANSAS HAS EXPIRED...
...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM FOR ALL OF
SOUTH-CENTRAL KANSAS AND FOR SALINE...MCPHERSON...AND MARION
COUNTIES OF CENTRAL KANSAS...

.INTENSE LOW PRESSURE MOVING SOUTHEAST ACROSS THE KANSAS MISSOURI
BORDER WILL CONTINUE TO PRODUCE STRONG NORTH WINDS ACROSS PART OF
CENTRAL KANSAS...AND ALL OF SOUTH-CENTRAL KANSAS THRU VERY EARLY
SATURDAY MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED
UNTIL 4 AM FOR THE AREAS IDENTIFIED.

KSZ049>053-067>069-082-083-091>093-080900-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/
/O.NEW.KICT.WI.Y.0020.060408T0308Z-060408T0900Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1010 PM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. 

NORTH TO NORTHWEST WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND
45 MPH...WILL CONTINUE ACROSS THE ADVISORY AREA UNTIL EARLY
SATURDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-080415-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1010 PM CDT FRI APR 7 2006

...WIND ADVISORY HAS EXPIRED...

WITH NORTH WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE 
WIND ADVISORY IS NO LONGER IN EFFECT.

$$

ES
2 follow-up statements
000 
WWUS73 KICT 080328 CCA
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT FRI APR 7 2006

...THE WIND ADVISORY FOR MOST OF CENTRAL KANSAS HAS EXPIRED...
...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM FOR ALL OF
SOUTH-CENTRAL KANSAS AND FOR SALINE...MCPHERSON...AND MARION
COUNTIES OF CENTRAL KANSAS...

.INTENSE LOW PRESSURE MOVING SOUTHEAST ACROSS THE KANSAS MISSOURI
BORDER WILL CONTINUE TO PRODUCE STRONG NORTH WINDS ACROSS PART OF
CENTRAL KANSAS...AND ALL OF SOUTH-CENTRAL KANSAS THRU VERY EARLY
SATURDAY MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED
UNTIL 4 AM FOR THE AREAS IDENTIFIED.

KSZ049>053-067>069-082-083-091>093-080900-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/
/O.NEW.KICT.WI.Y.0020.060408T0308Z-060408T0900Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1030 PM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. 

NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...WILL 
CONTINUE ACROSS THE ADVISORY AREA UNTIL EARLY SATURDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR 
GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-080415-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1030 PM CDT FRI APR 7 2006

...WIND ADVISORY HAS EXPIRED...

WITH NORTH WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE 
WIND ADVISORY IS NO LONGER IN EFFECT.

$$

ES

*CORRECTED TYPING IN EXTENDED WIND ADVISORY SEGMENT...2ND 
PARAGRAPH...1ST LINE.
000 
WWUS73 KICT 080744
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT SAT APR 8 2006

...WIND ADVISORY FOR CENTRAL AND SOUTH CENTRAL KANSAS HAS BEEN
CANCELED...

KSZ049>053-067>069-082-083-091>093-080845-
/O.CAN.KICT.WI.Y.0020.000000T0000Z-060408T0900Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
244 AM CDT SAT APR 8 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE
WIND ADVISORY HAS BEEN CANCELED FOR THE AREA.

$$

CJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 4:53 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 7, 4:53 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT FRI APR 7 2006

.DISCUSSION...
FORECAST CONCERNS...
WIND AND SHOWER TRENDS INTO THE EVENING...

DEEP/NEARLY VERTICALLY STACKED LOW PRESSURE ACROSS EASTERN KANSAS
WILL BEGIN TO FILL AS IT SLIDES SOUTHEAST INTO THE OZARKS TONIGHT.
HOWEVER...STRONG LOW LEVEL PRESSURE GRADIENT WINDS WILL CONTINUE
TO AFFECT AREAS ALONG AND WEST OF THE TURNPIKE INTO THE EVENING
AND WE WILL EXTENDED WIND ADVISORY UNTIL 03Z (10 PM). SHOWERS WILL
ALSO CONTINUE TO PINWHEEL AROUND THE MID/UPPER LEVEL CIRCULATION
THOUGH GENERALLY WANING THRU THE EVENING HOURS. MODIFIED POINT
SOUNDINGS AND RUC MESO ANALYSIS SUGGEST SOME WEAK INSTABILITY WILL
EXIST ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS UNTIL DARK...WITH
0-3KM CAPES OF 75-100 J/KG. PERIODS OF SURFACE HEATING MAY GIVE A
LOCAL BOOST TO THESE VALUES...LEADING TO THE REMOTE POTENTIAL OF
ISOLATED UPDRAFT ENHANCEMENT FOR A BRIEF STRONG STORM AND EVEN
WEAK/BRIEF FUNNEL. ALREADY HAD ONE REPORT OF SOME ROTATION WITH A
SHOWER SOUTHEAST OF WICHITA AREA EARLIER THIS AFTERNOON...AND NOT
TOO UNCOMMON UNDER THIS TYPE OF UPPER LOW REGIME. OTHERWISE...THE
CLOUDS AND PRECIP WILL DECREASE/DIMINISH RAPIDLY AFTER MIDNIGHT
ALONG WITH THE WINDS FOR MORE TRANQUIL WEATHER BY MIDDAY SATURDAY.
ONLY SLIGHT TWEAKS TO GOING FORECAST NEEDED.

FAIR WEATHER WITH A STEADY MODERATING TREND EXPECTED INTO SUNDAY
NIGHT AND MONDAY...AS UPPER RIDGE SLIDES EAST FROM THE ROCKIES
ACROSS THE MIDWEST. AGAIN LITTLE CHANGE NEEDED TO GOING FORECAST
TRENDS WITH MAXS WELL INTO THE 70S BY MONDAY AND SOUTH WINDS INTO
THE WINDY CATEGORY. LITTLE CHANGE TO THE OUTER PERIODS AS WELL
AND WILL CONTINUE MODEST CHANCE POPS FOR TUESDAY AS UPPER TROF
EJECTS QUICKLY ACROSS THE PLAINS. BUILDING UPPER RIDGE THEREAFTER
TO KEEP TEMPERATURES ON THE PLEASANTLY WARM SIDE...GENERALLY IN
THE UPPER 70S TO AROUND 80 DEGREES FOR THE END OF THE WEEK.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    37  60  37  70 /  30   0   0   0
HUTCHINSON      35  60  37  71 /  20   0   0   0
NEWTON          36  59  36  69 /  30   0   0   0
ELDORADO        37  59  36  69 /  40   0   0   0
WINFIELD-KWLD   38  61  37  71 /  30   0   0   0
RUSSELL         31  58  37  72 /  10   0   0   0
GREAT BEND      32  59  38  72 /  10   0   0   0
SALINA          34  59  36  71 /  20   0   0   0
MCPHERSON       35  60  37  71 /  20   0   0   0
COFFEYVILLE     39  59  35  69 /  40   0   0   0
CHANUTE         37  57  35  68 /  40   0   0   0
IOLA            37  57  35  68 /  40   0   0   0
PARSONS-KPPF    39  59  35  69 /  40   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM FRIDAY FOR KSZ032-033-047>053-067>069-
082-083-091>093.

&&
Hazardous weather outlook, Apr 7, 5:08 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CDT FRI APR 7 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
508 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 10 PM...FOR AREAS ALONG AND
WEST OF THE KANSAS TURNPIKE. NORTH TO NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED.

MEANWHILE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE UNTIL SHORTLY
AFTER DARK THIS EVENING...ACROSS THE FLINT HILLS AND SOUTHEAST
KANSAS. A LOCALLY STRONG STORM IS POSSIBLE...WITH WIND GUSTS TO
55 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA...FROM MONDAY
NIGHT THROUGH TUESDAY NIGHT. THE RISK FOR STRONG OR SEVERE STORMS
SEEMS TO BE VERY SMALL DURING THIS TIME PERIOD...THOUGH CHECK
LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.